Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 47, NWS Nashville, TN

April 10, 20094 counties in Tennessee

NWS Nashville, TN issued this tornado warning at Apr 10, 2009, 1:42 PM CDT for 4 counties in Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2009, 1:42 PM CDT (18:42 UTC)
Expired
Apr 10, 2009, 2:30 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr
Apr 10, 11:23 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 101842
TOROHX
TNC003-015-031-177-101930-
/O.NEW.KOHX.TO.W.0047.090410T1842Z-090410T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN CANNON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE...
  WESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF MCMINNVILLE...

* UNTIL 230 PM CDT

* AT 139 PM CDT...DOPPLER RADAR INDICATED A TORNADO 27 MILES WEST OF
  MCMINNVILLE...OR 12 MILES NORTHEAST OF SHELBYVILLE...MOVING EAST
  AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  MCMINNVILLE BY 215 PM CDT...
  MCMINNVILLE BY 220 PM CDT...

A FUNNEL CLOUD WAS REPORTED EARLIER BY AMATEUR RADIO OPERATORS WITH 
THIS STORM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

&&

LAT...LON 3549 8627 3567 8634 3567 8631 3565 8631
      3564 8624 3569 8624 3572 8621 3575 8620
      3576 8618 3585 8589 3585 8588 3586 8582
      3556 8568
TIME...MOT...LOC 1839Z 251DEG 37KT 3558 8624

$$
STEIGERWALDT
2 follow-up statements
000 
WWUS54 KOHX 101849
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT FRI APR 10 2009

TNC003-015-031-177-101930-
/O.CON.KOHX.TO.W.0047.000000T0000Z-090410T1930Z/
WARREN TN-CANNON TN-COFFEE TN-BEDFORD TN-
149 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN BEDFORD...NORTHERN COFFEE...SOUTHERN CANNON AND WESTERN
WARREN COUNTIES...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 10 MILES WEST 
OF MORRISON...OR 12 MILES SOUTH OF WOODBURY...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES NORTH OF MORRISON BY 200 PM CDT...
  CENTERTOWN BY 205 PM CDT...
  MCMINNVILLE BY 210 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM CDT FRIDAY EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3549 8627 3567 8634 3567 8631 3565 8631
      3564 8624 3569 8624 3572 8621 3575 8620
      3576 8618 3585 8589 3585 8588 3586 8582
      3556 8568
TIME...MOT...LOC 1850Z 249DEG 39KT 3566 8608

$$

LAROSA
000 
WWUS54 KOHX 101901
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT FRI APR 10 2009

TNC003-015-031-177-101930-
/O.CON.KOHX.TO.W.0047.000000T0000Z-090410T1930Z/
WARREN TN-CANNON TN-COFFEE TN-BEDFORD TN-
201 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN BEDFORD...NORTHERN COFFEE...SOUTHERN CANNON AND WESTERN
WARREN COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR 
MORRISON...OR 11 MILES WEST OF MCMINNVILLE...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  MCMINNVILLE BY 220 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3549 8627 3567 8634 3567 8631 3565 8631
      3564 8624 3569 8624 3572 8621 3575 8620
      3576 8618 3585 8589 3585 8588 3586 8582
      3556 8568
TIME...MOT...LOC 1901Z 257DEG 28KT 3565 8596

$$

LAROSA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 10:55 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 10, 10:55 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT FRI APR 10 2009

.DISCUSSION...
ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER
WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS
ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD
BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE
STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM
WITH FRONT OUT OF THE PLATEAU BY 8 PM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT FRI APR 10 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-111015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND
AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED
TORNADOES AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY.

07

In the hours before

Local storm report, Apr 10, 1:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             BELL BUCKLE             35.59N 86.35W
04/10/2009  E1.00 INCH       BEDFORD            TN   AMATEUR RADIO

            1 INCH HAIL REPORTED IN BELL BOTTOM.

&&

TJOHNSTO
Local storm report, Apr 10, 1:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     PORTLAND                36.59N 86.52W
04/10/2009                   SUMNER             TN   TRAINED SPOTTER

            ON HIGHWAY 52...BETWEEN PORTLAND AND WESTMORELAND...ON
            CRESSVILLE ROAD...TWO ROOFS OF HOMES DAMAGED.

&&

JBW
Local storm report, Apr 10, 1:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HAIL             COLUMBIA                35.62N 87.05W
04/10/2009  E0.88 INCH       MAURY              TN   PUBLIC

            NICKEL SIZE HAIL WAS REPORTED ON TOM J. HITCH PARKWAY.

&&

JBW
Local storm report, Apr 10, 1:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TORNADO          MURFREESBORO            35.85N 86.39W
04/10/2009                   RUTHERFORD         TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED POSSIBLE TORNADO ON GROUND IN
            MURFREESBORO.

&&

JBW
Local storm report, Apr 10, 1:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FUNNEL CLOUD     WALTERHILL              35.96N 86.38W
04/10/2009                   RUTHERFORD         TN   AMATEUR RADIO

            AMATUER RADIO REPORTED A FUNNEL CLOUD IN THE WALTER HILL
            AREA.

&&

LAROSA
Local storm report, Apr 10, 1:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
04/10/2009                   RUTHERFORD         TN   PUBLIC

            ROOF DAMAGE WAS REPORTED AT BLACKMEN ELEMENTARY SCHOOL
            WITH TREES DOWN IN THE VICINITY.

&&

JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:54 AM CDTSevere Thunderstorm WarningOHXSumner36 min
Apr 10, 4:30 AM CDTTornado WarningOHXMaury30 min
Apr 10, 4:37 AM CDTSevere Thunderstorm WarningOHXWilliamson38 min
Apr 10, 10:20 AM CDTTornado WarningOHXBenton, Houston, Stewart55 min
Apr 10, 10:45 AM CDTTornado WarningOHXBenton, Houston, Humphreys, Stewart30 min
Apr 10, 10:54 AM CDTAreal Flood AdvisoryOHXBenton3 hr
Apr 10, 11:02 AM CDTTornado WarningOHXHouston, Montgomery, Stewart43 min
Apr 10, 11:06 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry24 min
Apr 10, 11:22 AM CDTTornado WarningOHXPerry, Wayne38 min
Apr 10, 11:27 AM CDTTornado WarningOHXDickson, Montgomery33 min
Apr 10, 11:30 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery39 min
Apr 10, 11:37 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson38 min
Apr 10, 11:44 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry46 min
Apr 10, 11:51 AM CDTTornado WarningOHXLewis, Perry24 min
Apr 10, 11:57 AM CDTTornado WarningOHXCheatham, Davidson, Montgomery, Robertson33 min
Apr 10, 12:00 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson45 min
Apr 10, 12:06 PM CDTTornado WarningOHXWayne24 min
Apr 10, 12:07 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson38 min
Apr 10, 12:14 PM CDTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson31 min
Apr 10, 12:18 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson42 min
Apr 10, 12:19 PM CDTTornado WarningOHXLawrence, Wayne26 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury37 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson52 min
Apr 10, 12:25 PM CDTTornado WarningOHXLawrence, Wayne50 min
Apr 10, 12:29 PM CDTTornado WarningOHXRobertson, Sumner46 min
Apr 10, 12:31 PM CDTTornado WarningOHXGiles, Marshall, Maury29 min
Apr 10, 12:33 PM CDTTornado Warning EmergencyOHXCannon, Rutherford, Wilson42 min
Apr 10, 12:37 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 10, 12:43 PM CDTTornado WarningOHXMaury, Williamson32 min
Apr 10, 12:46 PM CDTTornado WarningOHXGiles, Marshall29 min
Apr 10, 12:49 PM CDTTornado WarningOHXGiles, Lawrence, Maury26 min
Apr 10, 12:50 PM CDTTornado WarningOHXDavidson, Williamson, Wilson25 min
Apr 10, 12:52 PM CDTTornado WarningOHXMacon, Sumner23 min
Apr 10, 12:56 PM CDTTornado WarningOHXMarshall, Maury34 min
Apr 10, 12:57 PM CDTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Trousdale, Wilson48 min
Apr 10, 12:58 PM CDTTornado WarningOHXGiles, Lawrence32 min
Apr 10, 1:00 PM CDTTornado WarningOHXBedford, Marshall30 min
Apr 10, 1:12 PM CDTTornado WarningOHXBedford, Giles, Marshall33 min
Apr 10, 1:22 PM CDTTornado WarningOHXClay, Macon23 min
Apr 10, 1:22 PM CDTTornado WarningOHXBedford, Coffee, Rutherford38 min
Apr 10, 1:24 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury3 hr
Apr 10, 1:32 PM CDTTornado WarningOHXGiles43 min
Apr 10, 1:36 PM CDTTornado WarningOHXDeKalb, Putnam, Smith, White39 min
Apr 10, 1:48 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett27 min
Apr 10, 1:51 PM CDTTornado WarningOHXDeKalb, Jackson, Overton, Putnam39 min
Apr 10, 1:57 PM CDTTornado WarningOHXBedford, Coffee, Grundy48 min
Apr 10, 2:09 PM CDTTornado WarningOHXFentress, Overton, Putnam, White51 min
Apr 10, 2:15 PM CDTTornado WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White30 min
Apr 10, 2:25 PM CDTTornado WarningOHXCoffee, Grundy35 min
Apr 10, 2:32 PM CDTTornado WarningOHXCumberland, Fentress, Overton, Putnam43 min
Apr 10, 2:43 PM CDTTornado WarningOHXCumberland, Van Buren, Warren, White47 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.